Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 48, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2025, 8:09 AM CDT for George County, Stone County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 8:09 AM CDT (13:09 UTC)
- Expired
- Mar 31, 2025, 9:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:04 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.5
The text
As transmitted.
127
WUUS54 KMOB 311309
SVRMOB
MSC039-131-311400-
/O.NEW.KMOB.SV.W.0048.250331T1309Z-250331T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
809 AM CDT Mon Mar 31 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern George County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 900 AM CDT.
* At 808 AM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Poplarville to 15 miles west of
Perkinston to 8 miles north of Kiln to near Picayune, moving east
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8934 3091 8906 3082 8874 3074 8869
3073 8869 3073 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1308Z 271DEG 44KT 3086 8938 3077 8940 3054 8947 3049
8967
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black2 follow-up statements
412
WWUS54 KMOB 311344
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
844 AM CDT Mon Mar 31 2025
MSC039-131-311400-
/O.CON.KMOB.SV.W.0048.000000T0000Z-250331T1400Z/
George MS-Stone MS-
844 AM CDT Mon Mar 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHWESTERN GEORGE AND SOUTHEASTERN STONE COUNTIES...
At 844 AM CDT, severe thunderstorms were located along a line
extending from 15 miles east of Wiggins to 14 miles east of
Perkinston to 6 miles north of Biloxi to near Lyman, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
southwestern George and southeastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3082 8874 3074 8869 3073 8869 3073 8888
3068 8889 3068 8910 3071 8910 3083 8897
3088 8894
TIME...MOT...LOC 1344Z 271DEG 44KT 3085 8888 3076 8890 3053 8897 3048
8917
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black610
WWUS54 KMOB 311358
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
858 AM CDT Mon Mar 31 2025
MSC039-131-311408-
/O.EXP.KMOB.SV.W.0048.000000T0000Z-250331T1400Z/
George MS-Stone MS-
858 AM CDT Mon Mar 31 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEORGE AND
SOUTHEASTERN STONE COUNTIES WILL EXPIRE AT 900 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds are still possible with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Mississippi.
LAT...LON 3082 8874 3074 8869 3073 8869 3073 8888
3068 8889 3068 8910 3071 8910 3083 8897
3088 8894
TIME...MOT...LOC 1358Z 271DEG 44KT 3085 8870 3076 8872 3053 8879 3048
8899
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:35 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 31, 6:35 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
635 AM CDT Mon Mar 31 2025
...New Aviation...
.DISCUSSION...
Issued at 246 AM CDT Mon Mar 31 2025
A shortwave trof advancing from the southern/central Plains leads
to the formation of an upper trof over the eastern states today,
and an associated surface low well off to the north brings a cold
front through the forecast area this afternoon into the evening
hours. A series of shortwaves also progress across the region
today, and a region of deep layer lift which developed in
response to this pattern is expected to result in a line of
convection progressing through the forecast area from early this
morning into the early afternoon hours. There continues to be the
potential for interactions between the larger scale pattern and
the series of shortwaves moving across the area to lead to
unfavorable upper level subsidence developing over the area as the
line of convection moves through. The fact that our environment
was worked over by convection today likely plays a role as well.
This weakening trend is indicated in the latest HRRR, WRF-ARW,
WRF-NSSL, HRW-FV3 and NAM 3km guidance to varying degrees. This
potential unfavorable environment could lead to much less
favorable shear than otherwise anticipated as well. Aside from
these important potential limiting factors, MLCAPE values are
indicated to be 1500-2500 J/kg and should the trend in the CAMs be
wrong, then sufficient shear would be present to support a threat
of damaging wind gusts and a few tornadoes. SPC has an Enhanced
Risk of severe storms for the entire area for the passage of the
line of convection. Have gone with categorical pops today, then
other than a small chance for rain early this evening mostly over
the western Florida panhandle, dry conditions follow for tonight.
Dry conditions are also expected for Tuesday and Tuesday night. A
High Risk of rip currents today will be followed by a moderate
risk tonight, then a low risk for Tuesday. A moderate risk of rip
currents is expected for Tuesday night. /29
Wednesday through Sunday...Most of the extended period will be dry
with southwesterly flow aloft and surface high pressure ridging into
the area from the east. There will be a gradual return for rain
chances by late week, especially over the western half of our
forecast area, as return flow around the western periphery of the
surface high pressure increases low/mid level moisture levels and
another frontal boundary slowly approaches the southeast states from
the west. Best rain chances won't be until Sunday, when we should
have a good chance of showers and storms as the aforementioned
front finally moves across our area. Should be warm mid to late
week, with daytime highs in the mid to upper 80s over most inland
areas Wednesday through Saturday, and expect lower 80s to upper
70s closer to and along the coast. Cooler on Sunday with the
frontal passage and higher PoPs, with highs only in the 70s across
the area on that day. Nighttime low temperatures will be in the
mid 60s to around 60 for the middle part of the week going into
the weekend. A High Risk of rip currents is expected for Wednesday
through Friday. DS/12
&&
.AVIATION...
(12Z TAFS)
Issued at 630 AM CDT Mon Mar 31 2025
Clusters of thunderstorms will move eastward this morning,
impacting the terminals between 15Z and 20Z. Ahead of these
storms, IFR cigs will persist, along with MVFR visibilities.
Reduced visibilities and gusty winds are expected within any storm
that moves over the terminal. Expect this activity to end by 20Z,
with VFR conditions expected through the late evening hours. Low
clouds are expected once again tonight, with IFR conditions
likely from 04Z through the end of the period. 73/29
&&
.MARINE...
Issued at 246 AM CDT Mon Mar 31 2025
Light to moderate southwesterly winds become northerly tonight as
a cold front moves through. Areas of dense fog are possible early
this morning. A light southeasterly flow develops on Tuesday. The
onshore flow becomes moderate to occasionally strong for
Wednesday and Thursday. Small craft should exercise caution at
times from early Wednesday morning through Thursday. Winds and
seas will be higher near storms, mainly today. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 81 60 80 67 82 70 83 69 / 90 0 10 0 10 0 10 0
Pensacola 79 64 77 68 78 70 79 70 / 80 20 10 0 0 0 0 0
Destin 75 64 77 68 77 70 78 70 / 80 20 10 0 0 0 0 0
Evergreen 78 55 84 64 86 67 87 65 / 100 10 10 0 0 0 10 0
Waynesboro 81 52 83 66 87 68 87 68 / 100 10 10 0 10 10 20 10
Camden 77 52 81 64 86 67 86 67 / 100 10 10 0 10 0 10 0
Crestview 79 58 83 63 84 66 85 65 / 90 20 10 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until 9 AM CDT this morning for GMZ630>636-
650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 31, 6:58 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
658 AM CDT Mon Mar 31 2025
ALZ051-052-MSZ067-075-076-311245-
Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
658 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON...PERRY...WAYNE AND GREENE COUNTIES THROUGH
745 AM CDT...
At 658 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Moss to near Purvis.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toxey, Clara, New Augusta, Silas, Leakesville, McLain, Waynesboro,
Gilbertown, Beaumont, State Line, Richton, Fruitdale, Millry, and
Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
3189 8848 3192 8847 3196 8811 3194 8811
3196 8808 3182 8818 3179 8817 3107 8853
3108 8915
TIME...MOT...LOC 1158Z 265DEG 41KT 3178 8914 3116 8944
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 31, 7:49 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
749 AM CDT Mon Mar 31 2025
ALZ051>053-261-MSZ067-075-076-078-079-311330-
Clarke AL-Choctaw AL-Washington AL-Mobile Inland AL-Stone MS-
Perry MS-Greene MS-Wayne MS-George MS-
749 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT CHOCTAW...NORTHWESTERN MOBILE...
WASHINGTON...CLARKE...GEORGE...SOUTHERN PERRY...EASTERN WAYNE...
GREENE AND STONE COUNTIES THROUGH 830 AM CDT...
At 748 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Kinterbish to 3 miles south of
State Line to 10 miles east of Poplarville. Movement was east at 40
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fulton, Lucedale, Citronelle, Lisman, Pennington, Jackson, McLain,
Gilbertown, McIntosh, Gulfcrest, State Line, Wagarville, Deer Park,
Perkinston, Fruitdale, Wiggins, Millry, Butler, Saint Stephens, and
Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3231 8796 3230 8800 3229 8802 3215 8802
3209 8804 3206 8812 3201 8811 3199 8768
3123 8784 3073 8863 3074 8888 3068 8889
3068 8904 3077 8934 3091 8933 3091 8914
3103 8914 3140 8856 3231 8842
TIME...MOT...LOC 1248Z 283DEG 36KT 3226 8832 3139 8849 3084 8935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:58 AM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 47 min |
| Mar 31, 7:49 AM CDT | Special Weather Statement | MOB | George, Greene, Stone | 41 min |
| Mar 31, 8:30 AM CDT | Special Weather Statement | MOB | George, Greene | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.